Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 65, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 3, 2006, 5:29 PM CDT for Morton County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2006, 5:29 PM CDT (22:29 UTC)
- Expired
- Jun 3, 2006, 6:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Morton County, ND
The radar
The Bismarck radar (KBIS), 35 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 4:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2138 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 032230
SVRBIS
NDC059-032330-
/O.NEW.KBIS.SV.W.0065.060603T2229Z-060603T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
529 PM CDT SAT JUN 3 2006
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 630 PM CDT
* AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 36 MILES NORTH OF FLASHER TO FLASHER...OR ALONG
A LINE EXTENDING FROM 30 MILES WEST OF BISMARCK TO 37 MILES
SOUTHWEST OF BISMARCK...AND MOVING EAST AT 10 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BREIEN AROUND 630 PM CDT...
JUDSON AROUN 535 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4698 10137 4637 10129 4637 10104 4628 10104
4637 10093 4698 10107
$$
JV1 follow-up statement
000
WWUS53 KBIS 032305
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
605 PM CDT SAT JUN 3 2006
NDC059-032330-
/O.CON.KBIS.SV.W.0065.000000T0000Z-060603T2330Z/
MORTON ND-
605 PM CDT SAT JUN 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EASTERN MORTON COUNTY...
AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 26 MILES NORTH OF FLASHER TO BREIEN...OR
ALONG A LINE EXTENDING FROM 18 MILES WEST OF BISMARCK TO 28 MILES
SOUTH OF BISMARCK...MOVING EAST AT 10 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BREIEN AROUND 615 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SUNDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4698 10137 4637 10129 4637 10104 4628 10104
4637 10093 4698 10107
$$
JVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:40 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 3, 2:40 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 240 PM CDT SAT JUN 3 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT FRONT AT 19Z WAS NEARING A WILLISTON-HETTINGER LINE AND PROGRESSING INTO MORE UNSTABLE AIR. SHOWALTER INDEX THIS EVENING IS FORECAST TO BE IN THE -3 TO -5 RANGE OVER SOUTH CENTRAL NORTH DAKOTA WITH LIFTED INDICES IN THE SAME RANGE. THE BRN (BULK RICHARDSON NUMBER) FORECAST FOR THE EVENING LOOKS TO BE SUPPORTING MORE OF A MULTICELLULAR TYPE FOR STORMS OVER SUPERCELLULAR. THE SWEAT (SEVERE WEATHER THREAT) INDEX SUGGESTS THE BETTER CHANCES FOR SEVERE WEATHER TO BE JUST EAST OF BISMARCK...THROUGH THE JAMESTOWN AREA...AND INTO SOUTH DAKOTA. THIS IS REASONABLE BASED PARTIALLY ON HIGHER LOW LEVEL MOISTURE. WILL KEEP THUNDERSTORM CHANCES IN FOR TONIGHT...POSSIBLY SEVERE CENTRAL AND EAST...BEST CHANCES AS STATED ABOVE. AS FRONT PUSHES THROUGH WESTERN NORTH DAKOTA THE RISK OF STORMS WILL DECREASE AS THE EVENING WEARS ON FROM WILLISTON TO DICKINSON. FRONT IS FORECAST TO WASH OUT IN THE EAST BEFORE THE NEXT ONE KICKS THE ENTIRE SYSTEM EAST SUNDAY NIGHT AND MONDAY. MOST OF SUNDAY LOOKS DRY...BETWEEN FRONTS...FOLLOWED BY THE NEXT RISK SUNDAY NIGHT. AS THAT SUNDAY NIGHT FRONT SHIFTS ACROSS THE STATE IT ENCOUNTERS LESS UNSTABLE AIR. WILL EXPECT STORMS TO FIRE IN MONTANA LATE SUNDAY AND WEAKEN AS THEY MOVE INTO CENTRAL NORTH DAKOTA. TEMPERATURES 5 TO 10 DEGREES ON THE HIGH SIDE OF NORMAL THROUGH THE SHORT TERM. .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT WEDNESDAY AND THURSDAY THE H500 RIDGE IS STRONG ACROSS THE CENTRAL CONUS AS A LARGE LONGWAVE LOW/TROUGH IS OFF THE WEST COAST OF NORTH AMERICA. NORTH DAKOTA IS ON THE COOLER SIDE OF THE RIDGE WITH CANADIAN HIGH PRESSURE KEEPING HIGH TEMPERATURES IN THE 70S TO LOWER 80S. BY FRIDAY THE WEST COAST LOW IS PROGRESSING ACROSS THE ROCKIES AND BY FRIDAY NIGHT THE H500 RIDGE AXIS HAS MOVED EAST ACROSS THE STATE AND SOUTHWEST FLOW ALOFT IS BRINGING A SERIES OF SHORTWAVE IMPULSES ACROSS THE REGION. HAVE KEPT THE MENTION OF THUNDERSTORMS FRIDAY NIGHT THROUGH SATURDAY NIGHT WITH THIS SYSTEM. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JPM/JV
Hazardous weather outlook, Jun 3, 4:22 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 422 AM CDT SAT JUN 3 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 422 AM CDT SAT JUN 3 2006 /322 AM MDT SAT JUN 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS IN THE WEST THIS AFTERNOON AND WEST AND CENTRAL TONIGHT AS A LOW PRESSURE TROUGH MOVES ACROSS THE FORECAST AREA. IF ANY THUNDERSTORMS DEVELOP...SOME COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AS ANOTHER LOW PRESSURE TROUGH MOVES ACROSS THE FORECAST AREA. IF THUNDERSTORMS DEVELOP...SOME COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN SUNDAY NIGHT.
In the hours before
Local storm report, Jun 3, 5:03 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
503 PM CDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL NEW SALEM 46.84N 101.42W
06/03/2006 E1.00 INCH MORTON ND NWS EMPLOYEE
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:37 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 53 min |
| Jun 3, 4:50 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| Jun 3, 5:18 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 57 min |
| Jun 3, 5:21 PM CDT | Severe Thunderstorm Warning | BIS | Renville | 41 min |
| Jun 3, 5:59 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 61 min |
| Jun 3, 6:07 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 53 min |
| Jun 3, 6:16 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 59 min |
| Jun 3, 6:30 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 60 min |
| Jun 3, 6:58 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.